Boundary integral formulation for cracks at imperfect interfaces

G. Mishuris, A. Piccolroaz, A. Vellender

Research output: Contribution to journalArticlepeer-review

9 Citations (SciVal)
122 Downloads (Pure)

Abstract

We consider an infinite bi-material plane containing a semi-infinite crack situated on a soft imperfect interface. The crack is loaded by a general asymmetrical system of forces distributed along the crack faces. On the basis of the weight function approach and the fundamental reciprocal identity, we derive the corresponding boundary integral formulation, relating physical quantities. The boundary integral equations derived in this paper in the imperfect interface setting show a weak singularity, in contrast to the perfect interface case, where the kernel is of the Cauchy type. We further present three alternative variants of the boundary integral equations which offer computationally favourable alternatives for certain sets of parameters.
Original languageEnglish
Pages (from-to)363-387
Number of pages25
JournalQuarterly Journal of Mechanics and Applied Mathematics
Volume67
Issue number3
Early online date23 Apr 2014
DOIs
Publication statusPublished - 03 Aug 2014

Keywords

  • cond-mat.mtrl-sci

Fingerprint

Dive into the research topics of 'Boundary integral formulation for cracks at imperfect interfaces'. Together they form a unique fingerprint.

Cite this